Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.1 capsule almost equals to 3 cups of green tea. And a daily dose of 3 capsules can be taken without any serious side effects, however, it is not recommended because of the caffeine content which may cause some problems like irritability, heart arrhythmia, palpitations, nausea, vomiting and diarrhea.If he took these capsules in an attempt to harm himself then you should report this to the nearest emergency and if he has taken them by mistake then you should observe for any changes in mood, increase in his heart beat and nausea. In case, he experiences any of the above symptoms you should take him to an Urgent Care or an ER.The recommended daily intake of these capsules is one capsule, so it is advised that he adheres to these instructions.Hope this helps.Please do leave a positive rating for the service.If you have more queries, reply back.Best.
I am a double board certified US doctor of internal medicine and integrative medicine with over 20 years of clinical experience. I will give you an initial answer or ask a question. Use reply to expert as needed to communicate with me as needed.
The extract is not "equal" to the tea.
In fact, anything over 300 mg a day can have side effects.
I would watch this very closely
In fact, to give you a complete answer, I need to know what medical problems, if any , he has, and what other medications he is on, or supplements.
Let me know if you have further questions.
Use reply to expert as needed.
Please do not forget a positive [hopefully excellent] rating.
I attempt to be prompt, accurate and excellent.
In fact as I sated, the extract is not equivalent to the tea. In fact liver damage has been reported with the extract.
I am board certified in integrative medicine, and part of the evidence based group of doctors who use suopplements in clinical practice. We do not recommend over 300mg of the extract a day.
While this is generally presumed to be a low toxicity situation, that is not always the case.
Therefore I have an ethical obligation to clarify the situation.
Since your son has been taking this for some time, and since he has now effectively overdose, in a sense....follow up with his doctor about using this supplement is wise in any case.
Please see this.
Reference on reported cases of liver failure
Molinari, Watt, Kruszyna, Nelson, Walsh, Huang, Nashan and Peltekian, Acture Liver Failure Induced by Green Tea Extracts: Case Report and Review of the Literature, Liver Transplantation, Vol. 12, Issue 12, 2006, p.1892-1895.
See this as well:
Let me know if you have further questions. Use reply to expert as needed. Please do not forget a positive [hopefully excellent] rating. I attempt to be prompt, accurate and excellent.